Tarceva rash getting hubby down- any help/advice please

Hi everyone wonder whether anyone can help. Hubby has been on Tarceva since August 2013- the good news is that the last scan showed that the tumour had shrank. The bad news is that the side effects are getting him down especially the rash which seems to be getting worse. He is on the 150mg dose and is seriously thinking of asking his Oncologist to either reduce the dose or to have a break from it. The worry, of course, is that the tumour will start to grow.

Any advice/experience would be gratefully appreciated.

Many thanks and very best wishes to you all.


7 Replies

  • Hi Sandra.

    I Have been on Tarceva 150 mg for 10 months now. We went on a 15 night cruise on the 8th of May and I stopped taking Tarceva for the first week to help with the fatigue but now the Tarceva rash seems to be worse than before with the spots being more puss filled and deeper for which I am taking a month of anti biotics for, again. I have considered stopping the Tarceva as it is getting me down but we decided it was better than standard chemo and better than the cancer taking over. I am due another scan by the end of the month but fear the worse as my bones are hurting more and I feel generally unwell. Fingers crossed. I hope your hubby gets the rash sorted soon. Regards.

    Rob x

  • My wife's rash was worst from month 5 until the tarceva stopped working in month 7. She controlled it with gallons of E95 cream which she found better than all the commercial options such as baby bottom butter! The rash cleared up virtually as soon as she stopped taking the drug - but of course the tumour is now growing again and she is starting on the normal nsclc chemo regime. She had 6 months of virtually symptom free living and we are now looking at the azd 9291 drug trial being carried out in Manchester (Google it and see Daily Telegraph Business News headline of Monday 2nd June).

    Best of luck - while it was working it really was a wonder drug for us.


  • Hi there,

    Have you spoken to your Lung Cancer nurse specialist? S/he will be a good source of advice in regards to Tarceva and symptom management. There has been quite a bit of discussion on this forum around Tarceva's side effects, have a look at posts by honeypolly and amarie. Perhaps they have some ideas that may be of use to you.

    If you would like to speak to someone, please don't hesitate to call our free helpline on 0333 323 7200 option 2.

    Best wishes,

    Beth, on behalf of information and support.

  • Hi Sandra I was on tarceva 100 mg for 9 months before it became resistant . I controlled the rash with doxcecycline antibiotics low dose 100 mg and aveno cream which was very good . It can get you down as it is very irritating . I would ask oncologist about a reduction as it helped me to keep taking it.

  • What have you already tried for his skin?

  • I had to reduce dose of tarceva to 150mg every other day and have been on it for just over two years. I also am on oxytetracycline, use hydrocortisone 2.5 cream and clindamycin lotion. I like aveeno products and liz earle face cleanser. The rash makes you miserable. I am sure your oncologist will be able to help.

  • My rash diminished after my oncologist reduced the dose many months ago as the spots became infected and were too widespread, my cancer has remained stable. the oncologist who is a lung specialist assured me that it would not effect the treatment. I only have minimal issues with the spots. I simply have two days off a week. I also found coconut oil helped as well as Vitamin E supplement.

You may also like...